Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 458, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2004, 9:01 PM CDT for Roger Mills County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 21, 2004, 10:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 157 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2119 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
538 WUUS54 KOUN 220201 SVROKC OKC129-220300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 901 PM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROGER MILLS COUNTY IN WESTERN OKLAHOMA * UNTIL 1000 PM CDT * AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF REYDON...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE CHEYENNE...REYDON AND STRONG CITY HAIL UP TO THE SIZE OF QUARTERS AND TORRENTIAL ARE LIKELY. LAT...LON 3573 10000 3543 9999 3544 9957 3571 9938 $$ JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:11 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 21, 3:11 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 311 PM CDT MON JUN 21 2004 .DISCUSSION... OVERNIGHT AND MORNING CONVECTION HAS LEFT SEVERAL OUTFLOW BOUNDARIES... ONE ACROSS NORTH TX INTO THE TX PANHANDLE. COLD FRONT EXPECTED TO MOVE INTO THE AREA TONIGHT. UPR TROUGH OVR THE WESTERN U.S. ALSO EXPECTED TO MOVE THRU THE PLAINS OVERNIGHT PROVIDING ADDITIONAL LIFT. SHWRS/TSTMS LIKELY ACROSS MUCH OF THE AREA OVERNIGHT...AS STORMS DEVELOP WITH THE FRONT AND CONVECTION DEVELOPS ON THE HIGH PLAINS AND THE PANHANDLES THIS AFTN/EVENING THAT COULD PRODUCE ONE OR MORE MCS THAT MOVES ACROSS THE FA. WITH SOME AREAS ALREADY NEAR OR SATURATED FROM PREVIOUS RAINFALL AND HEAVY RAINS POSSIBLE AGAIN TONIGHT WITH FRONT/MCS ACTIVITY...HAVE ALREADY ISSUED FLASH FLOOD WATCH FOR MOST OF OKLAHOMA FOR TONIGHT. STORMS WILL CONT TO BE POSSIBLE TUES AS FRONT PUSHES SOUTH...EVENTUALLY MOVING INTO N TX. LEFT POPS FOR SOUTHERN PORTIONS OF FA TUES NIGHT WITH FRONT NEAR THE AREA. ANOTHER FRONT EXPECTED TO MOVE THRU THE FA LATE THIS WEEK WITH ANOTHER CHANCE OF SHWRS/TSTMS. NO MAJOR CHANGES TO EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 80 64 86 / 90 30 10 10 HOBART OK 64 82 64 88 / 90 20 10 20 WICHITA FALLS TX 68 84 66 89 / 60 40 20 20 GAGE OK 60 79 61 87 / 90 10 10 10 PONCA CITY OK 62 78 63 85 / 70 20 10 10 DURANT OK 70 80 67 88 / 80 60 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH TONIGHT FOR WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA. TX...NONE. && 25
Hazardous weather outlook, Jun 21, 12:00 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUN 21 2004
OKZ004>048-050>052-TXZ083>090-221200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHWEST OF A LINE FROM BUFFALO...TO
KINGFISHER...TO TECUMSEH...TO CALVIN...AND INCLUDES ALL OF WESTERN
NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH 4 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS...INCLUDING THE
POTENTIAL FOR FLOODING... LATE THIS AFTERNOON THROUGH TONIGHT.
DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTHERN...CENTRAL...AND
EASTERN OKLAHOMA AT MIDDAY WILL LIKELY DECREASE THIS AFTERNOON. AN
OUTFLOW BOUNDARY...LEFT OVER FROM THE STORMS OVERNIGHT AND THIS
MORNING...WILL REMAIN NEARLY STATIONARY FROM THE TEXAS PANHANDLE
SOUTHEAST AND EAST ACROSS NORTHERN TEXAS. MEANWHILE A COLD FRONT
WILL MOVE SOUTHEAST INTO NORTHWEST OKLAHOMA BY EARLY EVENING.
ABUNDANT SUNSHINE ACROSS MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS WILL RESULT IN HEATING AND DESTABILIZATION THIS AFTERNOON
BETWEEN THE FRONT AND THE OUTFLOW BOUNDARY. BY LATE AFTERNOON...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG BOTH BOUNDARIES...AND
POSSIBLY IN BETWEEN ACROSS WESTERN OKLAHOMA. SUFFICIENT INSTABILITY
AND SHEAR WILL EXIST FOR A FEW SUPERCELLS... WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN CONCERNS.
LATER THIS EVENING...THUNDERSTORMS WILL BECOME MORE WIDESPREAD FROM
THE HIGH PLAINS OF SOUTHEAST COLORADO SOUTHEASTWARD ACROSS MUCH OF
OKLAHOMA AND NORTH TEXAS. A STRENGTHENING LOW LEVEL JET WILL
INCREASE LOW LEVEL WARM AIR ADVECTION AND LIFT OVER THE AREA. THIS
WILL RESULT IN THUNDERSTORMS ORGANIZING INTO ONE OR MORE CONVECTIVE
COMPLEXES AND MOVING EAST-SOUTHEASTWARD ACROSS THE AREA OVERNIGHT.
HEAVY RAIN WILL BE THE MAIN CONCERN OVERNIGHT... WITH FLOODING
POSSIBLE IN SOME AREAS. IF THE COMPLEXES BECOME SUFFICIENTLY WELL
ORGANIZED...DAMAGING WINDS AND MARGINALLY SEVERE HAIL ALSO WILL BE
POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE CHANCES FOR THUNDERSTORMS ARE EXPECTED TO DIMINISH TEMPORARILY
BY LATE TUESDAY AS SOMEWHAT DRIER AIR MOVES IN BEHIND THE COLD
FRONT. HOWEVER... THUNDERSTORM CHANCES WILL INCREASE AGAIN BY LATE
WEDNESDAY... AND CONTINUE INTO THE WEEKEND... AS THE WEATHER PATTERN
AGAIN BECOMES MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
24In the hours before
Special weather statement, Jun 21, 7:26 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 726 PM CDT MON JUN 21 2004 OKZ007-008-220045- GRANT OK-KAY OK- 726 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. STRONG THUNDERSTORMS WERE DEVELOPING IN SOUTHWEST SUMNER AND SOUTHWEST COWLEY COUNTIES AT 726 PM CDT...MOVING EAST SOUTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GRANT AND KAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jun 21, 7:52 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 752 PM CDT MON JUN 21 2004 OKZ014-220115- ROGER MILLS OK- 752 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF DURHAM AT 752 PM CDT...OR OVER EASTERN HEMPHILL COUNTY TEXAS...MOVING EAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jun 21, 8:20 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 820 PM CDT MON JUN 21 2004 OKZ014-220130- ROGER MILLS OK- 820 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. STRONG THUNDERSTORMS WERE DEVELOPING BETWEEN ROLL AND REYDON...AT 820 PM CDT...MOVING EAST SOUTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Jun 21, 8:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL BRAMAN 36.92N 97.33W
06/21/2004 0.75 INCH KAY OK CO-OP OBSERVER
&&
JLPLocal storm report, Jun 21, 8:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL NEWKIRK 36.88N 97.06W
06/21/2004 0.88 INCH KAY OK CO-OP OBSERVER
0847 PM TSTM WND GST NEWKIRK 36.88N 97.06W
06/21/2004 65 MPH KAY OK CO-OP OBSERVER
ESTIMATED.
0815 PM TSTM WND GST BRAMAN 36.92N 97.33W
06/21/2004 62 MPH KAY OK CO-OP OBSERVER
MEASURED.
&&
JLP/LSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 64 min |
| Jun 21, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 64 min |
| Jun 21, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 45 min |
| Jun 21, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 38 min |
| Jun 21, 10:17 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 43 min |
| Jun 21, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Major | 56 min |
| Jun 21, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 44 min |
| Jun 22, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Oklahoma | 43 min |
| Jun 22, 1:55 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.